Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 69, NWS Atlanta, GA

February 19, 2019Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 19, 2019, 3:27 PM EST for Gwinnett County, Georgia. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Feb 19, 2019, 3:27 PM EST (20:27 UTC)
Expired
Feb 19, 2019, 5:27 PM EST
In force
2 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pew Creek at Patterson Road near Lawrenceville (LAWG1). The gauge peaked at 12.15 ft at Feb 19, 2019, 4:00 PM EST.

actionminormoderate51002/1902/20
Action stage
9 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02205522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

131 
WGUS42 KFFC 192027
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
327 PM EST Tue Feb 19 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Pew Creek near Lawrenceville  affecting Gwinnett County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC135-201027-
/O.NEW.KFFC.FL.W.0069.190219T2027Z-000000T0000Z/
/LAWG1.1.ER.190219T2016Z.190219T2016Z.000000T0000Z.UU/
327 PM EST Tue Feb 19 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Pew Creek near Lawrenceville .
* From this afternoon until further notice.
* At 315 PM Tuesday the stage was 10.1 feet and rising.
* Flood stage is 11 feet.
* At 11 feet, minor flooding of the natural flood plain begins. The 
  parking lot of the Saratoga Swim and Tennis Club downstream from the 
  river gauge begins to flood.
  

&&

LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
      3389 8408 3392 8409             

$$
1 follow-up statement
913 
WGUS82 KFFC 192227
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
527 PM EST Tue Feb 19 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Pew Creek near Lawrenceville  affecting Gwinnett County

 
GAC135-192257-
/O.CAN.KFFC.FL.W.0069.000000T0000Z-190219T2227Z/
/LAWG1.1.ER.190219T2016Z.190219T2100Z.190219T2156Z.UU/
527 PM EST Tue Feb 19 2019

The Flood Warning is cancelled for
  The Pew Creek near Lawrenceville .
* This takes effect immediately.
* Until Wednesday December 31.
* At 515 PM Tuesday the stage was 10 feet and falling.
* Flood stage is 11 feet.
* The creek will continue to fall.
  

&&

LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
      3389 8408 3392 8409             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 19, 2:58 PM EST, 29 minutes earlier.

Area forecast discussion, Feb 19, 2:58 PM EST, 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
258 PM EST Tue Feb 19 2019

...Afternoon Forecast Package...

.SHORT TERM /Tonight through Wednesday Night/...

Showers and isolated thunderstorms mainly across North and portions
of central GA as good East to Southeasterly flow continues across the
area. The increased easterly flow is helping to push the high
pressure wedge down into our area as the axis of highest QPF looks
to stay north and west of our area. With rain expected to continue
into the extended periods we are still looking for some flooding
across N GA with 6 day totals in the 3-6 inch range. Have added a
few more counties into the current flood watch and will keep it
going through Saturday morning. The watch extends from Haralson...to
Cherokee...to White counties and all areas north of that line. Winds
will be elevated and gusty at times tonight and Wednesday with some
places at the higher elevations gusting to around 30kts.
Temperatures...especially under the wedge will stay a bit cool with
lows tonight in the 30s and highs in the 40s Wed. Locations not
under the influence of the wedge will see temps get up into the 60s
and 70s Wednesday which will be mainly across central portions of
the state.

01

.LONG TERM /Thursday through Tuesday/...

Overall, only minimal changes to the extended period. The only
addition is another wedge front system that will move into the
area Friday Night into Saturday as a strong New England surface
high pressure quickly moves off into the Atlantic. This extra lift
could further enhance rainfall totals for North Georgia during
that time frame. Otherwise, the preceding discussion follows.

Following this continuous bout of rain through Sunday, the next
wave looks just as strong and begins to move into the area on
Monday. A fairly active pattern looks likely afterwards with low
pressure waves causing trouble in the forecast area every few
days.

Thiem

PREV DISCUSSION... /Issued 635 AM EST Tue Feb 19 2019/

LONG TERM /Wednesday Night through Monday/...

The long term period picks up with another period of possible heavy
rainfall late Wednesday as the wedge breaks down and a cold front
pushes towards the area. Current models don't show the front making
much progress into the area before becoming more parallel to the
flow and stalling. With the front stalled somewhere in the
vicinity, likely to categorical pops have been included for
northern Georgia through Saturday as multiple waves of
precipitation move through the area. With instability present,
thunder has also been included for multiple days of the forecast.
Also, with such high PW values forecast Wednesday through the
rest of the long term, heavy rain is expected at times over
multiple days continuing concerns for flash flooding and river
flooding. Portions of northwestern GA already has a few rivers in
flood. The Flood Watch is still in effect for portions of
northeast Georgia through early [Saturday]. Make sure to stay
updated to the forecast for any changes to the watch.

The next more organized system looks to impact the area late
Saturday into Sunday as a surface low develops across the midwest
and pushes a cold front into the state on Sunday. With good
instability across central Georgia and high PW values, this system
will bring another round of heavy rain and thunderstorms to the
area.

Overall, with the bulk of the precipitation expected to fall in
the short term, current QPF totals from Thursday through Sunday is
about 1 to 3+ inches with the highest amounts across northern
Georgia. For more information on the excessive rainfall refer to
the latest ESF. Temperatures through the extended are mostly above
average, with highs generally in the 60s and 70s with lows in the
40s to lower 60s. Some areas are even pushing low 80s across
central Georgia through the weekend.

Reaves

&&

.AVIATION...
18Z Update...
Showers and a few thunderstorms moving across the area right now.
Easterly winds are setting up and pushing the wedge deeper into
the area so should see the chances of thunder diminish over the
next few hours...with only rain expected for the rest of the
period. Winds will stay out of the east in the 10-15kt range with
gust 20-25kt through Wed afternoon. Ceilings are up and down right
now but mainly in the MVFR to VFR range across the area. Ceilings
will fall over night into the IFR range and will see some LIFR
readings through daybreak as the wedge continue to push into the
area from the east. VSBYs will follow along with the ceilings.

//ATL Confidence...18Z Update...
Confidence is medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          37  48  46  65 /  90  70  80  50
Atlanta         39  53  51  64 /  90  70  90  70
Blairsville     36  47  47  61 /  90  80 100  80
Cartersville    39  52  51  60 /  90  80 100  80
Columbus        46  65  62  74 /  70  50  70  70
Gainesville     37  45  45  63 /  90  80 100  70
Macon           43  60  58  75 /  70  50  60  70
Rome            40  53  51  60 /  90  80 100  80
Peachtree City  41  57  54  66 /  90  70  90  70
Vidalia         47  70  62  80 /  70  50  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Saturday morning for the following zones:
Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson...
Fannin...Floyd...Gilmer...Gordon...Haralson...Lumpkin...Murray...
Paulding...Pickens...Polk...Towns...Union...Walker...White...
Whitfield.

&&

SHORT TERM...01
LONG TERM....Thiem
AVIATION...01
Hazardous weather outlook, Feb 19, 2:40 PM EST, 47 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
240 PM EST Tue Feb 19 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
240 PM EST Tue Feb 19 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A line of thunderstorms has been advancing across North Georgia
this afternoon which has caused periods of heavy rain and
localized flooding across portions the Atlanta metro.

A Flood Watch is in effect through Saturday morning for portions
of north and northwest Georgia. As a result of multiple periods
with heavy rainfall, some localized flooding of creeks and streams
may be possible across portions of northern Georgia.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

The Flood Watch remains in effect through early Saturday.
Multiple rounds of rain are expected across much of the area
through Sunday, with 2 to as much as 6 inches possible by the end
of the week. The highest rainfall amounts at this time are
expected across northwest Georgia. An increased threat for river
and stream flooding will continue through the week as rain falls
over saturated grounds. Localized flash flooding will also be
possible, especially over the complex terrain of north Georgia.
Make sure to stay tuned to the latest forecasts and updates each
day for any changes to the forecast.

In addition, there is a chance of thunderstorms on Wednesday
afternoon through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Feb 19, 2:03 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
203 PM EST TUE FEB 19 2019

GAZ025-027-031>038-042>045-047-192000-
Walton GA-Carroll GA-Gwinnett GA-Paulding GA-South Fulton GA-
Madison GA-Jackson GA-North Fulton GA-Douglas GA-Barrow GA-Cobb GA-
DeKalb GA-Oglethorpe GA-Clarke GA-Oconee GA-
203 PM EST TUE FEB 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON...NORTHEASTERN
CARROLL...GWINNETT...SOUTHEASTERN PAULDING...SOUTH FULTON...
SOUTHWESTERN MADISON...SOUTHERN JACKSON...NORTH FULTON...NORTHERN
DOUGLAS...BARROW...COBB...NORTHERN DEKALB...NORTHWESTERN
OGLETHORPE...CLARKE AND NORTHERN OCONEE COUNTIES UNTIL 300 PM EST...

At 201 PM EST...a line of strong thunderstorms extended from around
Athens to Loganville, Norcross, Atlanta and Douglasville, moving
east at 70 mph, and lifting north.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Lawrenceville, Decatur, Winder,
Monroe, Dallas, Jefferson, Watkinsville, Danielsville, Lexington,
Athens, Sandy Springs, Roswell, Smyrna, Dunwoody, Duluth, Snellville
and Suwanee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3393 8494 3410 8382 3412 8319 3388 8306
      3367 8502
TIME...MOT...LOC 1901Z 248DEG 59KT 3393 8333 3388 8410 3380 8442 3376
8488
Special weather statement, Feb 19, 2:56 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
256 PM EST TUE FEB 19 2019

GAZ022>025-027-033>036-192100-
Madison GA-Hall GA-Banks GA-Jackson GA-North Fulton GA-Barrow GA-
Forsyth GA-Gwinnett GA-Clarke GA-
256 PM EST TUE FEB 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHERN HALL...
SOUTHERN BANKS...JACKSON...NORTH FULTON...BARROW...SOUTHERN
FORSYTH...GWINNETT AND NORTHERN CLARKE COUNTIES UNTIL 400 PM EST...

At 253 PM EST...a line of strong thunderstorms extended from near
Lawrenceville to Winder and Danielsville, moving northeast at 45 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding,
           especially in poor drainage areas, and rising water on
           creeks and streams.

Some locations in the path of these storms include
Gainesville, Lawrenceville, Winder, Jefferson, Commerce, Homer,
Danielsville, Johns Creek, Duluth, Sugar Hill, Snellville, Suwanee,
Buford, Braselton, Auburn, Flowery Branch, Dacula, Oakwood, Grayson
and Statham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3432 8339 3427 8334 3424 8334 3426 8330
      3424 8317 3427 8311 3423 8308 3417 8310
      3415 8306 3407 8300 3404 8305 3403 8311
      3405 8314 3402 8318 3392 8379 3393 8380
      3388 8403 3406 8419 3413 8417 3439 8339
TIME...MOT...LOC 1953Z 239DEG 41KT 3403 8404 3415 8370 3417 8300

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 2:03 PM ESTSpecial Weather StatementFFCBarrow, Clarke, Cobb, DeKalb, Douglas, Fulton and 2 more57 min
Feb 19, 2:34 PM ESTAreal Flood WarningFFCDeKalb, Fulton, Gwinnett6 hr
Feb 19, 2:39 PM ESTRiver Flood WarningFFCChattooga64 hr
Feb 19, 2:56 PM ESTSpecial Weather StatementFFCBanks, Barrow, Gwinnett, Jackson, Madison64 min
Feb 19, 4:35 PM ESTSpecial Weather StatementFFCBartow, Chattooga, Cherokee, Dawson, Floyd, Forsyth and 7 more55 min
Feb 19, 6:32 PM ESTRiver Flood WarningFFCForsyth17 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.